Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 5, 2022, 3:14 PM CDT for Frio County, Medina County, Zavala County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 3:14 PM CDT (20:14 UTC)
- Expired
- Apr 5, 2022, 3:27 PM CDT
- In force
- 13 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Frio County, TX, Medina County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 87 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
664
WUUS54 KEWX 052014
SVREWX
TXC163-325-507-052100-
/O.NEW.KEWX.SV.W.0020.220405T2014Z-220405T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
314 PM CDT Tue Apr 5 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southwestern Medina County in south central Texas...
Northeastern Zavala County in south central Texas...
Northwestern Frio County in south central Texas...
* Until 400 PM CDT.
* At 314 PM CDT, a severe thunderstorm was located 7 miles northeast
of Batesville, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Frio Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2895 9958 2907 9958 2909 9950 2909 9942
2912 9941 2918 9918 2887 9916
TIME...MOT...LOC 2014Z 267DEG 17KT 2901 9950
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADY1 follow-up statement
311
WWUS54 KEWX 052027
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
327 PM CDT Tue Apr 5 2022
TXC163-325-507-052037-
/O.CAN.KEWX.SV.W.0020.000000T0000Z-220405T2100Z/
Medina TX-Zavala TX-Frio TX-
327 PM CDT Tue Apr 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MEDINA...
NORTHEASTERN ZAVALA AND NORTHWESTERN FRIO COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 2895 9958 2907 9958 2909 9950 2909 9942
2912 9941 2918 9918 2887 9916
TIME...MOT...LOC 2025Z 267DEG 17KT 2901 9943
$$
BRADYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:39 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 5, 12:39 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1239 PM CDT Tue Apr 5 2022 .AVIATION... /18Z TAFS/ VFR conditions are expected through the forecast period for all area sites. A south to southwest flow around 10 knots with gusts up to 20 knots or so is forecast this afternoon. For KDRT, the winds are expected to be from the west as a dryline pushes to the east of the terminal through early this evening. A cold front is forecast to push across central Texas overnight into early Wednesday morning. A wind shift to the north will take place around 10Z for KDRT and around 11z and 12Z for the I-35 airports. A breezy wind flow out of the north around 10 to 15 knots is forecast with gusts up to 30 knots in the wake of the front. && .PREV DISCUSSION... /ISSUED 921 AM CDT Tue Apr 5 2022/ UPDATE... A line of moderate to heavy showers and isolated thunderstorms has developed across the southwestern counties of the area. Several hires models suggest this activity to continue through the rest of the morning hours. Some of these storms could become strong to marginally severe as an upper level jet streak moves across the area. We will monitor closely the situation as another round of strong storms could develop south of US 57 and I-10 mid to late afternoon. PREV DISCUSSION... /ISSUED 618 AM CDT Tue Apr 5 2022/ AVIATION... SAT and SSF seem to be in some hole in the cloud deck and are both currently VFR. MVFR ceilings are being reported by all surrounding airports and it seems likely that they will be MVFR again shortly. It's hard to determine how significant this hole is from satellite, because higher clouds are obscuring the low clouds. We will keep both airports MVFR until we can make a better assessment. AUS continues to have an MVFR ceiling. The Austin and San Antonio terminals will improve to VFR by around noon and stay that way through the rest of this TAF period. Winds will increase this afternoon to near 10 kts with gusts to 20 kts. A dry cold front will move through the region Wednesday morning and turn the winds to the north and increase speeds by around 5 kts. VFR conditions will prevail at DRT through the entire period. Winds will become westerly at around 10 kts with gusts up to 20 kts during the afternoon. PREV DISCUSSION... /ISSUED 321 AM CDT Tue Apr 5 2022/ SHORT TERM (Today through Wednesday)... An elongated upper level trough has the flow over Texas from the southwest. The low level flow continues to be from the south to southeast. A cold front is draped across Central Texas just north of our CWA this morning. The airmass over the region remains warm and moist. The dryline we had expected to move into the area stayed out west and the cap held. Westerly winds will develop later this morning and push across the area this afternoon. This will bring warmer, drier air to our CWA. With any upper level support moving to the south and east, the only chance for convection will be across our southern area this afternoon and early evening. Even there chances will be low. The warm advection today will send temperatures to near record territory. Highs today will be in the 90s everywhere with 100 possible in a few spots in the southwestern part of the CWA. The high temperatures and drier air will result in very low relative humidity across the north and west. This combined with breezy winds will result in critical fire weather conditions and we have issued a Red Flag Warning for this afternoon and early evening. Tonight the cold front will begin to advance into our CWA. The frontal passage through our area will be dry. Behind the front cooler air will move in. Lows Wednesday will be in the 50s and 60s. Strong northerly to northeasterly winds during the day Wednesday will continue to bring cooler air. Highs Wednesday will be 10 to 15 degrees cooler than today except over the southwest where the cooling will only be around five degrees. LONG TERM (Wednesday Night through Monday)... Cold advection from surface high pressure building into our area continues Thursday into early Friday with breezy/gusty northerly winds. Surface high drifts off the east allowing breezy/gusty southerly flow to return out west on Friday and all areas Saturday through Monday. Below normal temperatures are expected Thursday and Friday. There continues to be a potential for a few low lying/wind sheltered spots in the Hill Country and along the Escarpment to reach freezing around sunrise Thursday, Friday, and Saturday mornings. Agricultural interests should monitor low temperature forecasts. A warming trend to above normal temperatures is expected Saturday through Monday. A very dry airmass keeps rain out of the forecast Thursday through Saturday. Moisture returns on Sunday leading to slight chances of light showers as early as late Sunday, though more likely on Monday due to low level jet forcing underneath a strong capping inversion. FIRE WEATHER... Near Critical to Critical Fire Weather Conditions return to the Hill Country and portions of the Rio Grande this afternoon. While sustained winds might not meet criteria, the very low minimum humidities in the single digits and teens with wind gusts up to 25 mph forecast combined with recent fire activity and behavior in this region on similar weather days suggests a Red Flag Warning is warranted northwest of a Llano to Uvalde to Del Rio line. Red Flag Warnings are also likely across larger portions of the area Wednesday through Saturday. Very low minimum humidities in the single digits and teens take hold across all of our area. Sustained winds should meet criteria of 15 mph or greater across much of our area. In addition, there was a lack of wetting rains, except in isolated areas, on Monday into overnight. Fuel moisture will dry even more over the next few days due to ample sunshine, warm daytime temperatures, and the breezy winds. Moisture recovery is expected on Sunday into next week, however, western areas may mix to lower humidities again during the afternoon hours. In addition, wetting rains will likely be spotty, at best. CLIMATE... Record highs for today, April 5th and forecast are below: Austin Bergstrom....89 in 1954, forecast 92 Austin Camp Mabry...94 in 1936, forecast 93 Del Rio.............96 in 1909, forecast 99 San Antonio.........93 in 1936, forecast 94 && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 62 78 51 76 47 / 0 0 0 0 0 Austin Bergstrom Intl Airport 61 78 48 76 41 / 0 0 0 0 0 New Braunfels Muni Airport 61 82 48 78 42 / - 0 0 0 0 Burnet Muni Airport 58 76 46 74 42 / 0 0 0 0 0 Del Rio Intl Airport 63 87 53 81 48 / 0 0 0 0 0 Georgetown Muni Airport 61 77 48 75 43 / 0 0 0 0 0 Hondo Muni Airport 58 87 48 82 42 / - 0 0 0 0 San Marcos Muni Airport 60 80 47 77 41 / - 0 0 0 0 La Grange - Fayette Regional 63 80 48 76 43 / - 0 0 0 0 San Antonio Intl Airport 61 82 52 78 46 / - 0 0 0 0 Stinson Muni Airport 64 87 53 80 46 / - 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for Bandera-Edwards- Gillespie-Kerr-Kinney-Llano-Real-Uvalde-Val Verde. && Short-Term/Aviation...17 Long-Term...Brady
Hazardous weather outlook, Apr 5, 3:08 PM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 308 PM CDT Tue Apr 5 2022 TXZ171>173-183>194-202>209-217>225-228-062015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 308 PM CDT Tue Apr 5 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A few strong to severe thunderstorms are possible for areas along and south of an Eagle Pass to San Antonio to Cuero line through early this evening. Damaging winds gusts and large hail are the primary severe weather concerns. A Red Flag Warning remains in effect for this afternoon and early evening across the Rio Grande Plains, southern Edwards Plateau, and northern Hill Country. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Red Flag Warning for critical fire weather conditions is in effect from 10 AM until 8 PM Wednesday across much of south central Texas. Elevated to critical fire weather conditions are possible each afternoon Thursday through Saturday. Additional Red Flag Warnings are likely over portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Local storm report, Apr 5, 9:45 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL LAKE VIEW 29.46N 100.94W
04/04/2022 E1.50 INCH VAL VERDE TX TRAINED SPOTTER
&&
OBSpecial weather statement, Apr 5, 2:47 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
247 PM CDT Tue Apr 5 2022
TXZ217-052030-
Maverick TX-
247 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern
Maverick County through 330 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of El Indio, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Indio and Farias Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2840 10035 2842 10034 2845 10034 2848 10037
2848 10035 2850 10033 2851 10038 2854 10041
2868 10011 2839 10011 2834 10031
TIME...MOT...LOC 1947Z 247DEG 16KT 2842 10045
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Apr 5, 3:08 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
308 PM CDT Tue Apr 5 2022
TXZ204-218-219-052100-
Frio TX-Medina TX-Zavala TX-
308 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southwestern Medina,
northeastern Zavala and northwestern Frio Counties through 400 PM
CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Batesville, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batesville, Bluff and Frio Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2890 9960 2908 9961 2909 9956 2909 9942
2913 9941 2918 9918 2887 9916
TIME...MOT...LOC 2008Z 267DEG 17KT 2900 9952
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:30 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| Apr 4, 10:11 PM CDT | Red Flag Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Kinney, Llano and 3 more | 22 hr |
| Apr 5, 2:47 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
| Apr 5, 2:59 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 46 min |
| Apr 5, 3:08 PM CDT | Special Weather Statement | EWX | Frio | 52 min |
| Apr 5, 3:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 40 min |
| Apr 5, 3:28 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 24 more | 29 hr |
| Apr 5, 3:29 PM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| Apr 5, 3:58 PM CDT | Special Weather Statement | EWX | Frio, Zavala | 62 min |
| Apr 5, 4:00 PM CDT | Special Weather Statement | EWX | Dimmit | 45 min |
| Apr 5, 4:07 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 9 min |
| Apr 5, 4:18 PM CDT | Special Weather Statement | EWX | Zavala | 42 min |
| Apr 5, 4:45 PM CDT | Special Weather Statement | EWX | Dimmit | 30 min |
| Apr 5, 5:00 PM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| Apr 5, 5:24 PM CDT | Special Weather Statement | EWX | Frio | 36 min |
| Apr 5, 5:57 PM CDT | Special Weather Statement | EWX | Atascosa | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.